MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Chest Pain (1776); Vascular Dissection (3160)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the dissection, chest pain, and bradycardia could not be definitively determined based on the information available.The physician suggested that the dissection could have been caused by the guidewire prior to shockwave ivl therapy with the shockwave c2+ coronary ivl catheter, or it might have been that the second lesion was already a ruptured plaque, with shockwave ivl possibly exacerbating the situation.The physician reported that the patient outcome would have occurred even without the use of shockwave ivl, and if only percutaneous transluminal angioplasty (pta) and stenting were performed.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A patient underwent treatment using shockwave c2+ ivl coronary catheter system to treat coronary artery.It was reported that the patient experienced a dissection during the procedure.During surgical turndown, the ivl catheter delivered two cycles distally when the patient decompensated.The ivl balloon was moved proximally and an additional two cycles (20 pulses) were delivered.Between each cycle, the ivl balloon was pulled back to allow the patient to recover.After the two proximal cycles, the patient experienced chest pain, and the patient's heart rate slowed into the 30s.A stent was placed from distal to proximal to treat the dissection, and integrilin administered.The patient's heart rhythm normalized to the 70s within a few minutes.The event resulted in extra time in the hospital, and there were no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The following sections were updated accordingly per additional information received 17-sep-2025: 1) a2 - age at time of the event: 80 year(s) 2) a3a - sex: female 3) b5 - added "the dissection that the patient experienced was classified as grade c.During the procedure, a non-compliant (nc) balloon was used.The patient was discharged." 4) d10 concomitant medical products and therapy dates: added "nc balloon - unknown manufacturer" and "09/04/2025".
 
Event or Problem Description
Additional information received on 17sep2025: the dissection that the patient experienced was classified as grade c.During the procedure, a non-compliant (nc) balloon was used.The patient was discharged.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara 95054
MDR Report Key23080824
Report Number3015053858-2025-00107
Device Sequence Number11923594
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)261231(10)04A241212B
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number04A241212B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - UNKNOWN MANUFACTURER; NC BALLOON - UNKNOWN MANUFACTURER; STENT - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age80 YR
Patient SexFemale